Doctor insights on:
Absolutely: While no med works for everyone, historically maois including Parnate (tranylcypromine) are considered to be the most effective class of antidepressant, as they increase the amounts of all three major neurotransmitters thought to be involved in the treatment of depression. They are often only used when multiple agents have failed, thus they are working against a more difficult to treat illness, tempering this claim. ...Read more
Parnate (tranylcypromine).: Yikes. The usual recommended daily dose is 30 mg. , in divided doses, and in few weeks if response is limited, maximum dose can go up to 60 mg. Daily. Please contact your doctor before you do any increments in the dose. ...Read more
Sure: What do you want to know? Because Parnate (tranylcypromine) is a MAO inhibitor, it requires a special restricted diet and careful attention to possible medication interactions. For this reason, it isn't used often. However, maois sometimes help when other classes of antidepressants don't, so it may be a good choice in select cases. ...Read more
Can it be possible that the effects of parnate (tranylcypromine) could be mildly felt within the first few doses?
MAOI: Parnate (tranylcypromine) is a MAO inhibitor used for depression, common side effects include dry mouth, dizziness, reduced urination, sometimes tremors and you must avoid alcohol and certain cheeses (that contain tyramine) with parnate, (tranylcypromine) taken together can result in seizures, strokes, and extremely elevated blood pressure. ...Read more
Never, unless.......: The two medications in combination are contraindicated due to risk of hypertensive crisis, however I am aware of very, very experienced psychopharmacologists who do combine maois and stimulants when necessary. When this is done they initially check blood pressures daily and monitor closely. ...Read more
Antidepressants : patients being treated with antidepressants in general may complain of blunting of feelings. usually the physician decreases the dosage a little and most of the time it improves. some blunting of feelings is not medication induced and can be a sign of depression. this may require an increase rather than a decrease of medications. good luck and feel better ...Read more